PDA

View Full Version : Reactions



geordiebarbara
March 11th, 2004, 10:29 AM
Hi just wondering if anybody can help. Colin is having some kind of reaction to the infusion, on week 8 last week after a hour and a half of being on the infusion his face went all red and glowing he then starting itching and saying his skin was feeling prickly, he also had a faint rash on each cheek, by the time the Dr seen this he was already on the saline bag ( they go on this for the last half hour to flush the drug through) the rash was still there this week but the prickly skin stoped after 4 days. Then this week the 9 infusion it happened again but after only 10 mins on the infusion he was watched for about ten mins then given a antihistamine tablet which stopped the reaction. But what will happen next week will he react within ten mins again. Has any one else seen this happen to there child.
Barbara

Laura Brodie
March 11th, 2004, 02:37 PM
Barbara,
Hope someone has some info for you and that this doesn't happen too often! But do you think then he is really getting the enzyme???-whats in the placebo?love Laura

MelI
March 11th, 2004, 02:41 PM
Hi Barbara,

I'm just wondering if they pre-medicate Colin with Benedryl (or something equivalent) before his infusion begins? They probably do...just thought that might be something to ask/think about!

Hope you get this figured out!

Melanie
http://www.caringbridge.org/wa/jacobirish

geordiebarbara
March 11th, 2004, 04:06 PM
No Colin is not getting a pre med before infusion, this is what i think he needs, i dont think he should be in any discomfort during the infusion. Laura i have not a clue if he is on placebo or drug as you can get a reaction to both i think, has anyone seen a placebo reaction
Barbara

Sharon Cochenour
March 11th, 2004, 04:51 PM
My son Andrew doesn't get ERT but does get IVIG infusions and has different reactions to different types. He as had red itchy rashes that they thought was from the preservative (not the drug itself). We now pre-medicate with benadryl and motrin and have added a steroid because he was getting fever and chills. He doesn't have any reaction now, except one time they tried to speed up the infusion rate so they could leave early, and found out they had to stop the infusion, re-medicate him and then start back at a lower rate which made them stay longer (1:30 in the morning to be exact), they didn't try that again. :D
I would ask around to see if any of the other boys have similar reactions. :frown:
Sharon

Sheila George
March 11th, 2004, 05:16 PM
Seems that I have read many times from the families of Hurler's kids that they pre-medicate them with Benadryl and Motrin as part of the whole process. Hopefully you can get them to start doing that for Colin. Keep after them. :)

Tami
March 12th, 2004, 12:19 AM
Hi Barbara,

Sorry about the slow response.... :cry:

I'm sorry about the reaction! The good news is he must be on the drug!! My kids have never had a reaction, but I know Steve Holland's son has, so maybe he will post.

From what I know, the reactions get less over time, (unless they miss treatment then they have a tendance to have a chance of reactions), Reactions are treated with more antihistamine and slower infusion rate. I would assume that is the same for hunters ERT. Since I'm on home health I have epi-pens and IV Benadryl, just in case of reaction.

I'm tired so I hope this makes sence??? I hope this weeks treatment goes better. I will keep you in my thoughts and prayers!

Hugs,
Tami

Steve Holland
March 14th, 2004, 01:28 AM
Barbara,

The premedications may be given orally or as part of the IV. Based on my limited knowledge of ERTs for LSDs, I would be surprised if they were not giving any premedication to limit the body's immune response. However, everything is very structured in trials. So, if the trial protocol does not allow for giving the premeds, I doubt that you will be able to get them. In the Aldurazyme trial, some of the kids on placebo did report what was believed to be infusion reactions. So, I think the mixing agents in the placebo, etc can cause a small reaction or it may be caused by the stress of the treatment or other health issues. (In skin testing with our kids, the control prick that doesn't have any allergic agent on it often causes a small reaction on their skin.)

In our experience, the reactions lessen over time and are not severe enough to cause great discomfort or to prevent my son from receiving treatment. However, they are enough of a concern that we choose not to have ERT at home.

Steve